Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Normal closure of one-variable equations in free groups

Author: C. Sibertin-Blanc
Journal: Proc. Amer. Math. Soc. 80 (1980), 34-38
MSC: Primary 20E05
MathSciNet review: 574504
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ w(x)$ be a one-variable equation in a free group F of finite rank. Lyndon has proved that it is possible to associate effectively to $ w(x)$ the set of its solutions, whereas Appel and Lorenc have provided a simpler representation of the set inferred. In this paper, we invert the problem and demonstrate that if the elements of any set $ S \subset F$ are solutions of an equation $ w(x)$, then $ w(x)$ belongs to the normal closure of finitely many short equations associated to S. A few consequences are given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20E05

Retrieve articles in all journals with MSC: 20E05

Additional Information

PII: S 0002-9939(1980)0574504-2
Keywords: One-variable equation, set of solutions, free generator, parametric word, normal closure, primitive element, recursively enumerable
Article copyright: © Copyright 1980 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia